MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).It was indicated that the device is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during intraocular lens injection, it was found that the intraocular lens haptic was broken and could not be implanted.A new intraocular lens was used and the surgery was uneventful.Product not available for return.It is unclear if issue occurred with patient contact or not.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes date returned to manufacturer: 09 sept 2021 section h3: device returned to manufacturer: yes device evaluation: visual inspection under magnification revealed an uncoated cartridge with a stuck iol inside.There is viscoelastic residue inside the cartridge.The lens was removed from the cartridge, but the iol became torn and a haptic detached in the process.The lens was cleaned and a damaged haptic (bent) was also observed.The complaint issue was confirmed; however, based on the return condition of the lens, no further product evaluation could be performed and it cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing record review: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.The search revealed that no other complaints have been received for this production order.Conclusion: based on the information obtained, product malfunction and product deficiency cannot be confirmed.No further investigation is required all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12133286
Report Number2648035-2021-08116
Device Sequence Number11912351
Product Code HQL
UDI-Device Identifier05050474502208
UDI-Public(01)05050474502208(17)241226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2024
Device Model NumberAR40E
Device Catalogue NumberAR40E00250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR